Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 167, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2008, 2:57 PM CDT for Davidson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2008, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 30, 2008, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 13 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:10 PM CDT | TSTM WND DMG | 7 Ne Nashville, TN | POWER LINES DOWN IN MAPLEWOOD AND GALLATIN AVENUES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 301957
SVROHX
TNC037-302030-
/O.NEW.KOHX.SV.W.0167.080730T1957Z-080730T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT WED JUL 30 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DAVIDSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
* UNTIL 330 PM CDT
* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. METRO EMERGENCY MANAGEMENT ALSO REPORTED TREES
AND POWERLINES DOWN FROM THIS STORM. THIS STORM WAS LOCATED
NEAR NASHVILLE...AND MOVING NORTHEAST AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKEWOOD BY 325 PM CDT...
NEAR GOODLETTSVILLE BY 330 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
LAT...LON 3615 8654 3614 8655 3614 8654 3605 8671
3630 8692 3636 8683 3635 8682 3636 8678
3638 8678 3640 8675
TIME...MOT...LOC 1956Z 236DEG 14KT 3618 8677
$$
LAROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:52 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 30, 1:52 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT WED JUL 30 2008 .DISCUSSION... SHOWERS AND STORMS THIS AFTERNOON PRETTY MUCH CONFINED TO EASTERN AND SOUTHERN AREAS AS SURFACE BASED CAPES AND LIS HAVE BEEN MORE SUPPORTIVE IN THESE AREAS. GIVEN THE WEAK WIND SHEAR WOULD EXPECT MOST STORMS TO REMAIN BELOW SEVERE LIMITS IN MY CWA THROUGH THE AFTERNOON. LATER TONIGHT AN UPPER TROUGH ALONG WITH A SURFACE FRONT WILL MOVE CLOSER TO MID STATE BRINGING AN INCREASE IN SHOWERS/TSTMS ESPECIALLY NEAR KY BORDER TOWARD MIDNIGHT AND THEN DOWN INTO MID STATE AFTER MIDNIGHT. COULD BE SOME STRONG STORMS NORTHERN TIER OF COUNTIES LATER TONIGHT. UPPER TROUGH AND SURFACE FRONT WORK ACROSS MID STATE DURING THE DAY THURSDAY WITH SHOWERS/TSTMS LIKELY. SLIGHT CHANCE EARLY THURSDAY NIGHT MAINLY SOUTH AS TROUGH AND FRONTAL BOUNDARY PULL EAST OF CWA. STRONG UPPER RIDGE WILL BUILD FROM SOUTHWEST US INTO CENTRAL PLAINS BY SATURDAY AND THEN WORK ITS WAY EASTWARD OVER THE WEEKEND AND INTO THE NEXT WEEK. AS A RESULT TEMPS WILL HEAT UP THIS WEEKEND AND THROUGH A GOOD PART OF NEXT WEEK. COULD SEE TEMPS IN MID AND UPPER 90S BEGINNING ON SATURDAY AND CONTINUING THROUGH A GOOD PART OF THE WORK WEEK. 12Z MEX CAME IN CONSIDERABLY COOLER THAN PREVIOUS RUNS. FOR A GOOD DISCUSSION ON THIS SEE PMDEPD FROM HPC. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 87 70 94 / 40 60 20 10 CLARKSVILLE 72 88 67 93 / 70 60 10 10 CROSSVILLE 69 80 66 86 / 40 60 20 10 COLUMBIA 74 87 70 92 / 40 60 30 10 LAWRENCEBURG 73 88 70 90 / 40 60 30 10 WAVERLY 73 87 68 93 / 50 60 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 30, 5:44 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CDT WED JUL 30 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-311045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 544 AM CDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME STORMS WILL CONTAIN ONE TO TWO INCHES OF RAINFALL... WITH ISOLATED WIND GUSTS UP TO 40 MPH. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AS A FRONTAL BOUNDARY STALLS IN TENNESSEE. SOME STORMS WILL CONTAIN HEAVY RAINFALL...AROUND TWO INCHES OR MORE...AND FREQUENT LIGHTNING. ISOLATED WIND GUSTS AROUND 50 MPH ARE POSSIBLE. THE ACTIVITY IS EXPECTED TO DEPART THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF STRONG TO POSSIBLE SEVERE WEATHER THIS AFTERNOON AND THURSDAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. 04
In the hours before
Special weather statement, Jul 30, 1:19 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 119 PM CDT WED JUL 30 2008 TNZ063-077-302030- CANNON-COFFEE- INCLUDING THE CITIES OF...WOODBURY...TULLAHOMA...MANCHESTER 119 PM CDT WED JUL 30 2008 A STRONG THUNDERSTORM WILL DRIFT EASTWARD ACROSS NORTHERN COFFEE AND SOUTHERN CANNON. THIS THUNDERSTORM MAY PRODUCE WIND GUSTS TO 35 MPH AND PEA TO MARBLE SIZED HAIL. BRIEF BUT VERY HEAVY RAIN IS ALSO LIKELY. 07
Special weather statement, Jul 30, 1:46 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 146 PM CDT WED JUL 30 2008 TNZ025-026-059-301915- CHEATHAM-DICKSON-WILLIAMSON- 146 PM CDT WED JUL 30 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM...DICKSON AND WILLIAMSON COUNTIES... AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITE BLUFF...OR 10 MILES EAST OF DICKSON... MOVING EAST AT 20 MPH. THIS STORM WILL MOVE ACROSS SOUTHERN CHEATHAM AND NORTHWEST WILLIAMSON COUNTIES OVER THE NEXT HALF HOUR. THIS STORM WILL BE NEAR... NEAR FAIRVIEW IN WILLIAMSON COUNTY BY 150 PM CDT. NEAR KINGSTON SPRINGS IN CHEATHAM COUNTY BY 205 PM CDT. NEAR PEGRAM IN CHEATHAM COUNTY BY 210 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAROSA
Special weather statement, Jul 30, 2:08 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT WED JUL 30 2008 TNZ026-301945- CHEATHAM- 208 PM CDT WED JUL 30 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM COUNTY... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ASHLAND CITY...NEAR GERMANTOWN...MOVING EAST AT 20 MPH. THIS STORM IS EXPECTED TO TRACK THROUGH CENTRAL CHEATHAM COUNTY BY 220 PM CDT. MOTORISTS AND RESIDENTS ALONG ASHLAND CITY ROAD AND SAMS CREEK ROAD...ROUTE 249...SHOULD BE PREPARED FOR SMALL HAIL AND WINDS 40 TO 50 MPH. LAROSA
Special weather statement, Jul 30, 2:28 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT WED JUL 30 2008 TNZ027-302000- DAVIDSON- 228 PM CDT WED JUL 30 2008 ...A STRONG THUNDERSTORM WAS AFFECTING SOUTHWEST DAVIDSON COUNTY... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 9 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... NEAR OAK HILL BY 235 PM CDT. NASHVILLE AND BERRY HILL BY 240 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAROSA
Special weather statement, Jul 30, 2:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 236 PM CDT WED JUL 30 2008 TNZ027-059-302000- DAVIDSON-WILLIAMSON- 236 PM CDT WED JUL 30 2008 ...A STRONG THUNDERSTORM WAS AFFECTING SOUTHERN DAVIDSON AND NORTHERN WILLIAMSON COUNTIES... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRENTWOOD...OR 7 MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL MOVE THROUGH SOUTHERN DAVIDSON AND NORTHERN WILLIAMSON COUNTIES...TOWARD PERCY PRIEST LAKE. MOTORISTS ALONG INTERSTATE 65...AND OTHER ROUTES SOUTH OF NASHVILLE SHOULD BE PREPARED FOR SMALL HAIL...AND WINDS OF 40 TO 50 MPH AS THESE STORMS PASS. LAROSA
Local storm report, Jul 30, 2:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/30/2008 DAVIDSON TN PUBLIC
A FEW TREES AND POWER LINES DOWN OVER THE SOUTHWEST PART
OF DAVIDSON COUNTY
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 36 min |
| Jul 30, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.